Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone question


02-19-2011, 09:27 AM   #1
carey
Senior Member
 
carey's Avatar
 
Join Date: Feb 2011
Location: lakewood, Colorado
prednisone question

have been on 40mg pred a day for almost a yr. docs just upped it to 60mg a day. can anyone give me ideas to stop the shaking.
02-19-2011, 11:10 AM   #2
Crohn's 35
Inactive Account
 
Join Date: Oct 2009
Wow that is a long time on Pred!! Then upping it? I get the shakes too, best thing is not to drink coffee or any caffeine, chocolate. Makes it intensify. Have you not been on any biologics? Are you aware of the long term affects of Pred? It is a love/hate drug, works but side effects are sometimes not worth it. I drink lots of water too, helps a bit. Hang in there. Keep us updated!
02-19-2011, 12:10 PM   #3
ameslouise
Moderator
 
ameslouise's Avatar
 
Join Date: Feb 2010
Location: Pottstown, Pennsylvania
Hi Carey and welcome. Wow, that is a lot for a long time! Are you on any other meds, or searching for a long-term drug?

I don't have any advice for the shaking but just wanted to say good luck!

- Amy
02-19-2011, 08:28 PM   #4
carey
Senior Member
 
carey's Avatar
 
Join Date: Feb 2011
Location: lakewood, Colorado
a yr ago my state insurance got cut off cause me and hubby moved to a cheaper area. was on remicade. for the last yr i have been fighting with docs and insurance companies to get back on treatment. i finally got on medicade. the docs upped my dose cause i was recently hospitilized, for 3 days they gave me 125mg shots of pred every 6 hrs. after a yr of being off remicade they finally put me back on. my doc isnt going to take me off the pred till the remicade starts working. i hate this stuff. it seems like i get all the side effects and none of the benefits. you could say its been a real rough yr. sorry for the long winded answer, havent had anyone to talk to that knows what im going thru.
02-19-2011, 09:32 PM   #5
Ari
Senior Member
 
Ari's Avatar
 
Join Date: Jan 2011
Location: United Kingdom
Can they not think of any other drugs? That's plain dangerous. Think about your bones, your adrenals and all the hormonal changes. I really feel for you. I can only wish you good luck as I can't give you any advice on how to stop the shakes. Hang in there.
02-19-2011, 10:30 PM   #6
silvermander
Senior Member
 
silvermander's Avatar
 
Join Date: Feb 2011
Location: Winthrop, Maine

My Support Groups:
When I was 8 years old (38lbs), I was on 180mg of prednisone/day. I have no teeth that are my own (though the ones I have now are beautiful), have broken a number of bones, my toes break regularly when stubbed, have heart issues, eye issues, skin issues, am now 40lbs over weight because I have prednisone forced on me when I wasn't capable of saying no and that's just the tip of the iceberg.

I'm one of the biggest proponents against prednisone for Crohns, especially now that there's a number of other ways to treat it - there wasn't when I was 8. I'm sorry if I'm coming off pushy or snippy, but prednisone is not a long term medication and shouldn't be treated as such. That you've been on it for so long and they're upped your done is very scary. That you have the shakes is a hint that this isn't the right med for you.

Please, please talk to your doctor about different forms of treatment.
__________________
30+ years of Crohn's Disease and many strong opinions.
Diagnosed - Age 8, 1981
Small Bowel Resections - 6 - had a fistula and 6X8 abscess, as well as some small bowel removed - 9/2/11
New abscess, named Albert! 7/7/12
Prednisone - Way too much & never again!
Cimzia - Started 5/20/11, hoping for the best. Scared that it won't work, like everything else.
Humira/Remicade/Imuran/6MP/Flagyl/ect - Been there, done that & really should get the t-shirt!
02-20-2011, 05:13 PM   #7
carey
Senior Member
 
carey's Avatar
 
Join Date: Feb 2011
Location: lakewood, Colorado
i just want to thank everyone for replying so quickly. was telling my husband how awesome it is too have a network of people that know what im going thru. when i first got diagnosed the docs told me to join a support group. and i laughed at the idea. man, i had no idea just how much i would need this. didnt realize all the crap i was going to go thru. anyway thanks.
02-20-2011, 05:22 PM   #8
Christie
Senior Member
 
Join Date: Feb 2011
Location: leeds, United Kingdom
can not believe you have been on it that long, I have been on it about six times in the past 15 yrs and i wish i hadnt i have also lost teeth and have also been diagnosed with arthritis in my spine, I have not been on it for about six years, i do remeber getting the shakes and dont think anything helped, hope yr taking yr calci chew!
02-20-2011, 05:35 PM   #9
ManU_Fan
New Member
 
Join Date: Jan 2011
I remember when I was on it, I did not get the shakes, but my cheeks blew up like a chipmunk...when I finally got off of it, it took me 8 weeks, went from 8 pills a day for a week, then 7/day for a week and so on...the problem with predinosone is that I felt great while on it, but knew that problems that it causes the body with prolong use.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone question
Thread Tools


All times are GMT -5. The time now is 10:09 AM.
Copyright 2006-2017 Crohnsforum.com